Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Illness & possibility of resistance during initail phase of treatment.
Jan 14, 2005

Does having 2 significant illness during my first month of treatment increase my risk of developing resistance. During this month I've have diverticulitus and the flu. (Not primary infection - just good old fashion flu). At start CD4 = 250, VL=50,000, taking once a day Sustiva, Abacavir and 3TC.

Thank-you Worried

Response from Dr. Young

Dear Worried;

Thanks for your post.

Assuming that your illnesses have not affected your adherence to your treatment, having had the flu and diverticulitis shouldn't raise the risk of developing drug resistance to your HIV medications.

You're on one of the easiest to take- with Epzicom (abacavir/3TC) and efavirenz (Sustiva). This two pill, once-daily regimen has been shown to work very well and is very well tolerated (so long as you are not in the small minority of patients who develop an allergy to abacavir). In our practice, we have had very good success with this regimen.

Let us know how you're doing and tolerating your treatment. I'm sure that many readers would be interested in hearing from you. BY



Previous
stopping/restarting first round treatment
Next
Blood Sugar out of control

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement